MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. EQUINOXE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 301-03-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.
 
Event or Problem Description
It was reported that during surgical use, the surgeon back slapped the broach handle and hit the version handle causing it to break off at the threads.No parts were lost.Nothing fell into the wound.The patient wasn¿t effected.There was no delay to the case.We opened another set to use another version handle.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: h3: based on historical complaint investigations, the returned device, and the reported event, the broken retroversion handle reported was likely the result of the surgeon accidently impacting the retroversion handle while backslapping the modular broach handle, leading to ultimate failure of the retroversion handle.Section h11: the following sections have corrected information: h6: component code: 4721, rod/shaft.

Brand Name
EQUINOXE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14781712
Report Number1038671-2022-00708
Device Sequence Number14979357
Product Code LXH
UDI-Device Identifier10885862079626
UDI-Public10885862079626
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number301-03-10
Device Catalogue Number301-03-10
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown